Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 30, 2016, 4:02 PM CDT for Goodhue County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 4:02 PM CDT (21:02 UTC)
- Expired
- Jul 30, 2016, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 69 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS83 KMPX 302102 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 402 PM CDT SAT JUL 30 2016 MNZ070-078-302130- DAKOTA-GOODHUE- 402 PM CDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAKOTA AND NORTHWESTERN GOODHUE COUNTIES... AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CANNON FALLS... OR 13 MILES EAST OF NORTHFIELD...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CANNON FALLS...STANTON...WELCH...VASA...HAMPTON...MIESVILLE... NEW TRIER...WASTEDO AND LAKE BYLLESBY. THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 98 AND 110. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4438 9280 4443 9304 4467 9300 4459 9264 TIME...MOT...LOC 2101Z 196DEG 8KT 4448 9289 $$ RAH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:00 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 30, 3:00 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 300 PM CDT SAT JUL 30 2016 .SHORT TERM...(This evening through Sunday) Issued at 253 PM CDT Sat Jul 30 2016 While high pressure is still generally prevailing across the area before departing to the east tonight, a weak surface trough over far SE MN into NE IA combined with modest convergence evident over the same region in WV satellite imagery is allowing for isolated showers/thunderstorms over SE portions of the coverage area. Focused mainly along and east of I-35 and along and south of I-94, in east-central and southeast MN into west-central WI, showers and storms that have formed are slow-movers with little duration so aside from some brief heavy downpours, will not look for much development or coverage through the rest of the daylight hours. Partial clearing tonight will linger into tomorrow though a lingering mid-level trough and weak disturbance passing through the region looks to be enough to spark off additional isolated showers/storms over southwestern MN during the day tomorrow. Again, not looking for anything strong/severe but some may well be slow-movers which could produce brief heavy downpours. Temperatures will run fairly similar tomorrow as today, possibly 1-3 degrees warmer tomorrow with high pressure exiting and a stronger backside southerly flow bringing in slightly warmer and slightly more moist air from the Deep South. .LONG TERM...(Sunday night through Saturday) Issued at 253 PM CDT Sat Jul 30 2016 Things look to be somewhat unsettled across the area for much of the week, with chances for showers and thunderstorms, although the most significant precipitation looks like it north and south of the area. We'll initially see the upper ridge build over the area into Monday, before a piece of the shortwave trough currently over British Columbia moves across southern Canada and pushes a weak front through the region on Tuesday, with northwest upper flow returning for a time. A more significant upper trough will track farther south during the Wednesday/Thursday time frame, with a sub-1000 mb low moving across southern Canada in association with it. Although the guidance is similar in the overall evolution of things, there are timing differences in the deterministic and ensemble solutions. The GFS remains quicker with the front in comparison to the ECMWF and Canadian. The GFS would bring the front across Wednesday night, while the other solutions wait until Thursday afternoon. The timing could certainly play a role in any severe weather potential, as we should have decent instability back in place across the area. However, the better large scale forcing and deep layer shear looks to be to our north during that time frame. For now, given the spread in ensemble solutions, can't go all-in on any particular solution, and keep some PoPs over the area into Thursday night. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1229 PM CDT Sat Jul 30 2016 Mainly VFR conditions expected throughout this TAF set. However, am concerned of having isolated SHRA/TSRA along and E of the I-35 corridor and along and S of the I-94 corridor, so mainly E-central and SE MN into W-central WI (affecting KMSP-KRNH). Chances are relatively low but VCTS looks warranted as development has already commenced. Storms would have little motion and produce localized rain and with some lightning. Storms look to hang around until about 00z then mid-to-high SCT-BKN clouds will prevail. KMSP...Have added a VCTS for the 20z-00z time period this afternoon and evening since short-term models are generally in agreement on the development of isolated TSRA around the area though not so much directly over MSP. Could even see a few more hours beyond that but confidence not high enough to put actual precipitation into the terminal at this point. /OUTLOOK FOR KMSP/ Mon...Mainly VFR. Chance MVFR/TSRA. Winds SE 5-10 kt. Tue...Mainly VFR. Chance MVFR/TSRA early. Wind light/variable. Wed...Mainly VFR. Chance MVFR/TSRA late. Wind SE 5-10 kt. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...JPC LONG TERM... AVIATION...JPC
Hazardous weather outlook, Jul 30, 3:10 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 310 PM CDT SAT JUL 30 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 311500- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 310 PM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR IN EAST CENTRAL AND SOUTHEASTERN MINNESOTA INTO WEST CENTRAL WISCONSIN INTO THE EVENING HOURS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH THURSDAY OF NEXT WEEK. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 30, 4:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 402 PM CDT SAT JUL 30 2016 MNZ070-078-302130- DAKOTA-GOODHUE- 402 PM CDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAKOTA AND NORTHWESTERN GOODHUE COUNTIES... AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CANNON FALLS... OR 13 MILES EAST OF NORTHFIELD...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CANNON FALLS...STANTON...WELCH...VASA...HAMPTON...MIESVILLE... NEW TRIER...WASTEDO AND LAKE BYLLESBY. THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 98 AND 110. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4438 9280 4443 9304 4467 9300 4459 9264 TIME...MOT...LOC 2101Z 196DEG 8KT 4448 9289 RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:48 PM CDT | Special Weather Statement | MPX | Goodhue | 27 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.